Alert archive / Vermont / Freeze Warnings in 2014
Freeze Warning 2, NWS Burlington, VT
NWS Burlington, VT issued this freeze warning at Sep 18, 2014, 3:22 AM EDT for 9 counties in Vermont; 4 counties in New York. It took effect at Sep 19, 2014, 1:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 18, 2014, 3:22 AM EDT (07:22 UTC)
- In effect from
- Sep 19, 2014, 1:00 AM EDT
- Expired
- Sep 19, 2014, 7:39 AM EDT
- In force
- 7 hr
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Addison County, VT, Caledonia County, VT, Chittenden County, VT, Essex County, VT, Franklin County, VT, Lamoille County, VT, Orange County, VT, Orleans County, VT, Washington County, VT
The radar
The Burlington radar (KCXX), 10 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 7.4 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1739 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
697 WWUS71 KBTV 180722 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 322 AM EDT THU SEP 18 2014 NYZ026-027-029>031-034-087-VTZ003-004-006>008-010-016>018-181530- /O.UPG.KBTV.FZ.A.0001.140919T0500Z-140919T1200Z/ /O.NEW.KBTV.FZ.W.0002.140919T0500Z-140919T1200Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX- SOUTHWESTERN ST. LAWRENCE-ORLEANS-ESSEX-LAMOILLE-CALEDONIA- WASHINGTON-ORANGE-EASTERN FRANKLIN-EASTERN CHITTENDEN- EASTERN ADDISON- INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE... SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID... OGDENSBURG...POTSDAM...GOUVERNEUR...NEWPORT...ISLAND POND... JOHNSON...STOWE...ST. JOHNSBURY...MONTPELIER...BRADFORD... RANDOLPH...ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL... RIPTON 322 AM EDT THU SEP 18 2014 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EDT FRIDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOCATIONS...THE SAINT LAWRENCE VALLEY...NORTHERN ADIRONDACKS... CENTRAL AND NORTHEAST VERMONT. * HAZARDS...WIDESPREAD FROST WITH FREEZING TEMPERATURES. * TEMPERATURES...LOWS 25 TO 30. * TIMING...TEMPERATURES WILL FALL BELOW FREEZING A COUPLE OF HOURS BEFORE SUNRISE FRIDAY MORNING...AND WARM BACK ABOVE FREEZING AFTER 8 AM. * IMPACTS...SENSITIVE CROPS...PLANTS AND VEGETATION WILL BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ NYZ028-035-VTZ002-005-009-011-012-019-181530- /O.UPG.KBTV.FZ.A.0001.140919T0500Z-140919T1200Z/ /O.NEW.KBTV.FR.Y.0002.140919T0500Z-140919T1200Z/ EASTERN CLINTON-EASTERN ESSEX-WESTERN FRANKLIN-WESTERN CHITTENDEN- WESTERN ADDISON-WESTERN RUTLAND-WINDSOR-EASTERN RUTLAND- INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY... TICONDEROGA...ST. ALBANS...BURLINGTON...MIDDLEBURY...VERGENNES... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...EAST WALLINGFORD... KILLINGTON 322 AM EDT THU SEP 18 2014 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EDT FRIDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOCATIONS...SOUTHERN VERMONT AND THE CHAMPLAIN VALLEY...EXCEPT GRAND ISLE COUNTY. * HAZARDS...PATCHY FROST WITH POCKETS OF FREEZING TEMPERATURES. * TEMPERATURES...LOWS 32 TO 36. * TIMING...TEMPERATURES WILL FALL TO NEAR FREEZING AROUND SUNRISE FRIDAY MORNING. * IMPACTS...SENSITIVE PLANTS AND VEGETATION MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ LAHIFF
5 follow-up statements
031 WWUS71 KBTV 181142 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 742 AM EDT THU SEP 18 2014 NYZ026-027-029>031-034-087-VTZ003-004-006>008-010-016>018-182100- /O.CON.KBTV.FZ.W.0002.140919T0500Z-140919T1200Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX- SOUTHWESTERN ST. LAWRENCE-ORLEANS-ESSEX-LAMOILLE-CALEDONIA- WASHINGTON-ORANGE-EASTERN FRANKLIN-EASTERN CHITTENDEN- EASTERN ADDISON- INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE... SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID... OGDENSBURG...POTSDAM...GOUVERNEUR...NEWPORT...ISLAND POND... JOHNSON...STOWE...ST. JOHNSBURY...MONTPELIER...BRADFORD... RANDOLPH...ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL... RIPTON 742 AM EDT THU SEP 18 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE FREEZE WARNING...FROM 1 AM TO 8 AM EDT FRIDAY. * LOCATIONS...THE SAINT LAWRENCE VALLEY...NORTHERN ADIRONDACKS... CENTRAL AND NORTHEAST VERMONT. * HAZARDS...WIDESPREAD FROST WITH FREEZING TEMPERATURES. * TEMPERATURES...LOWS 25 TO 30. * TIMING...TEMPERATURES WILL FALL BELOW FREEZING A COUPLE OF HOURS BEFORE SUNRISE FRIDAY MORNING...AND WARM BACK ABOVE FREEZING AFTER 8 AM. * IMPACTS...SENSITIVE CROPS...PLANTS AND VEGETATION WILL BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ NYZ028-035-VTZ002-005-009-011-012-019-182100- /O.CON.KBTV.FR.Y.0002.140919T0500Z-140919T1200Z/ EASTERN CLINTON-EASTERN ESSEX-WESTERN FRANKLIN-WESTERN CHITTENDEN- WESTERN ADDISON-WESTERN RUTLAND-WINDSOR-EASTERN RUTLAND- INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY... TICONDEROGA...ST. ALBANS...BURLINGTON...MIDDLEBURY...VERGENNES... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...EAST WALLINGFORD... KILLINGTON 742 AM EDT THU SEP 18 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE FROST ADVISORY...FROM 1 AM TO 8 AM EDT FRIDAY. * LOCATIONS...SOUTHERN VERMONT AND THE CHAMPLAIN VALLEY...EXCEPT GRAND ISLE COUNTY. * HAZARDS...PATCHY FROST WITH POCKETS OF FREEZING TEMPERATURES. * TEMPERATURES...LOWS 32 TO 36. * TIMING...TEMPERATURES WILL FALL TO NEAR FREEZING AROUND SUNRISE FRIDAY MORNING. * IMPACTS...SENSITIVE PLANTS AND VEGETATION MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$
010 WWUS71 KBTV 181329 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 929 AM EDT THU SEP 18 2014 NYZ026-027-029>031-034-087-VTZ003-004-006>008-010-016>018-182130- /O.CON.KBTV.FZ.W.0002.140919T0500Z-140919T1200Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX- SOUTHWESTERN ST. LAWRENCE-ORLEANS-ESSEX-LAMOILLE-CALEDONIA- WASHINGTON-ORANGE-EASTERN FRANKLIN-EASTERN CHITTENDEN- EASTERN ADDISON- INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE... SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID... OGDENSBURG...POTSDAM...GOUVERNEUR...NEWPORT...ISLAND POND... JOHNSON...STOWE...ST. JOHNSBURY...MONTPELIER...BRADFORD... RANDOLPH...ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL... RIPTON 929 AM EDT THU SEP 18 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE FREEZE WARNING...FROM 1 AM TO 8 AM EDT FRIDAY. * LOCATIONS...THE SAINT LAWRENCE VALLEY...NORTHERN ADIRONDACKS... CENTRAL AND NORTHEAST VERMONT. * HAZARDS...WIDESPREAD FROST WITH FREEZING TEMPERATURES. * TEMPERATURES...LOWS 25 TO 30. * TIMING...TEMPERATURES WILL FALL BELOW FREEZING A COUPLE OF HOURS BEFORE SUNRISE FRIDAY MORNING...AND WARM BACK ABOVE FREEZING AFTER 8 AM. * IMPACTS...SENSITIVE CROPS...PLANTS AND VEGETATION WILL BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ NYZ028-035-VTZ002-005-009-011-012-019-182130- /O.CON.KBTV.FR.Y.0002.140919T0500Z-140919T1200Z/ EASTERN CLINTON-EASTERN ESSEX-WESTERN FRANKLIN-WESTERN CHITTENDEN- WESTERN ADDISON-WESTERN RUTLAND-WINDSOR-EASTERN RUTLAND- INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY... TICONDEROGA...ST. ALBANS...BURLINGTON...MIDDLEBURY...VERGENNES... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...EAST WALLINGFORD... KILLINGTON 929 AM EDT THU SEP 18 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE FROST ADVISORY...FROM 1 AM TO 8 AM EDT FRIDAY. * LOCATIONS...SOUTHERN VERMONT AND THE CHAMPLAIN VALLEY...EXCEPT GRAND ISLE COUNTY. * HAZARDS...PATCHY FROST WITH POCKETS OF FREEZING TEMPERATURES. * TEMPERATURES...LOWS 32 TO 36. * TIMING...TEMPERATURES WILL FALL TO NEAR FREEZING AROUND SUNRISE FRIDAY MORNING. * IMPACTS...SENSITIVE PLANTS AND VEGETATION MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$
936 WWUS71 KBTV 181931 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 331 PM EDT THU SEP 18 2014 NYZ026-027-029>031-034-087-VTZ003-004-006>008-010-016>018-190900- /O.CON.KBTV.FZ.W.0002.140919T0500Z-140919T1200Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX- SOUTHWESTERN ST. LAWRENCE-ORLEANS-ESSEX-LAMOILLE-CALEDONIA- WASHINGTON-ORANGE-EASTERN FRANKLIN-EASTERN CHITTENDEN- EASTERN ADDISON- INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE... SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID... OGDENSBURG...POTSDAM...GOUVERNEUR...NEWPORT...ISLAND POND... JOHNSON...STOWE...ST. JOHNSBURY...MONTPELIER...BRADFORD... RANDOLPH...ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL... RIPTON 331 PM EDT THU SEP 18 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE FREEZE WARNING...FROM 1 AM TO 8 AM EDT FRIDAY. * LOCATIONS...THE SAINT LAWRENCE VALLEY AND NORTHERN ADIRONDACKS OF NEW YORK...AND NORTH CENTRAL AND NORTHEAST VERMONT. * HAZARDS...WIDESPREAD FROST WITH FREEZING TEMPERATURES. * TEMPERATURES...LOWS 25 TO 30. * TIMING...TEMPERATURES WILL FALL BELOW FREEZING A COUPLE OF HOURS BEFORE SUNRISE FRIDAY MORNING...AND WARM BACK ABOVE FREEZING AFTER 8 AM. * IMPACTS...SENSITIVE CROPS...PLANTS AND VEGETATION WILL BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE THE NECESSARY ACTIONS YOU NEED TO PREPARE FOR FREEZING TEMPERATURES THAT WILL HAVE AN IMPACT ON SENSITIVE CROPS... PLANTS...AND VEGETATION TONIGHT. PLEASE STAY TUNED TO NOAA WEATHER RADIO... YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ NYZ028-035-VTZ002-005-009-011-012-019-190900- /O.CON.KBTV.FR.Y.0002.140919T0500Z-140919T1200Z/ EASTERN CLINTON-EASTERN ESSEX-WESTERN FRANKLIN-WESTERN CHITTENDEN- WESTERN ADDISON-WESTERN RUTLAND-WINDSOR-EASTERN RUTLAND- INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY... TICONDEROGA...ST. ALBANS...BURLINGTON...MIDDLEBURY...VERGENNES... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...EAST WALLINGFORD... KILLINGTON 331 PM EDT THU SEP 18 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE FROST ADVISORY...FROM 1 AM TO 8 AM EDT FRIDAY. * LOCATIONS...SOUTH CENTRAL VERMONT AND THE CHAMPLAIN VALLEY...EXCEPT GRAND ISLE COUNTY VERMONT. * HAZARDS...PATCHY FROST WITH POCKETS OF FREEZING TEMPERATURES. * TEMPERATURES...LOWS 32 TO 36. * TIMING...TEMPERATURES WILL FALL TO NEAR FREEZING AROUND SUNRISE FRIDAY MORNING. * IMPACTS...SENSITIVE PLANTS AND VEGETATION MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE THE NECESSARY ACTIONS TO PREPARE FOR NEAR FREEZING TEMPERATURES AND ITS IMPACT ON SENSITIVE PLANTS AND VEGETATION. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ EVENSON
387 WWUS71 KBTV 190519 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 119 AM EDT FRI SEP 19 2014 NYZ026-027-029>031-034-087-VTZ003-004-006>008-010-016>018-191200- /O.CON.KBTV.FZ.W.0002.000000T0000Z-140919T1200Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX- SOUTHWESTERN ST. LAWRENCE-ORLEANS-ESSEX-LAMOILLE-CALEDONIA- WASHINGTON-ORANGE-EASTERN FRANKLIN-EASTERN CHITTENDEN- EASTERN ADDISON- INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE... SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID... OGDENSBURG...POTSDAM...GOUVERNEUR...NEWPORT...ISLAND POND... JOHNSON...STOWE...ST. JOHNSBURY...MONTPELIER...BRADFORD... RANDOLPH...ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL... RIPTON 119 AM EDT FRI SEP 19 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE FREEZE WARNING...UNTIL 8 AM EDT THIS MORNING. * LOCATIONS...THE SAINT LAWRENCE VALLEY AND NORTHERN ADIRONDACKS OF NEW YORK...AND NORTH CENTRAL AND NORTHEAST VERMONT. * HAZARDS...WIDESPREAD FROST WITH FREEZING TEMPERATURES. * TEMPERATURES...LOWS 25 TO 30. * TIMING...TEMPERATURES WILL FALL BELOW FREEZING A COUPLE OF HOURS BEFORE SUNRISE THIS MORNING...AND WARM BACK ABOVE FREEZING AFTER 8 AM. * IMPACTS...SENSITIVE CROPS...PLANTS AND VEGETATION WILL BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE THE NECESSARY ACTIONS YOU NEED TO PREPARE FOR FREEZING TEMPERATURES THAT WILL HAVE AN IMPACT ON SENSITIVE CROPS... PLANTS...AND VEGETATION TONIGHT. PLEASE STAY TUNED TO NOAA WEATHER RADIO... YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ NYZ028-035-VTZ002-005-009-011-012-019-191200- /O.CON.KBTV.FR.Y.0002.000000T0000Z-140919T1200Z/ EASTERN CLINTON-EASTERN ESSEX-WESTERN FRANKLIN-WESTERN CHITTENDEN- WESTERN ADDISON-WESTERN RUTLAND-WINDSOR-EASTERN RUTLAND- INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY... TICONDEROGA...ST. ALBANS...BURLINGTON...MIDDLEBURY...VERGENNES... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...EAST WALLINGFORD... KILLINGTON 119 AM EDT FRI SEP 19 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE FROST ADVISORY...UNTIL 8 AM EDT THIS MORNING. * LOCATIONS...SOUTH CENTRAL VERMONT AND THE CHAMPLAIN VALLEY... EXCEPT GRAND ISLE COUNTY VERMONT. * HAZARDS...PATCHY FROST WITH POCKETS OF FREEZING TEMPERATURES. * TEMPERATURES...LOWS 32 TO 36. * TIMING...TEMPERATURES WILL FALL TO NEAR FREEZING AROUND SUNRISE THIS MORNING. * IMPACTS...SENSITIVE PLANTS AND VEGETATION MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE THE NECESSARY ACTIONS TO PREPARE FOR NEAR FREEZING TEMPERATURES AND ITS IMPACT ON SENSITIVE PLANTS AND VEGETATION. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$
158 WWUS71 KBTV 191139 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 739 AM EDT FRI SEP 19 2014 NYZ026-027-029>031-034-087-VTZ003-004-006>008-010-016>018-191245- /O.CAN.KBTV.FZ.W.0002.000000T0000Z-140919T1200Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX- SOUTHWESTERN ST. LAWRENCE-ORLEANS-ESSEX-LAMOILLE-CALEDONIA- WASHINGTON-ORANGE-EASTERN FRANKLIN-EASTERN CHITTENDEN- EASTERN ADDISON- INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE... SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID... OGDENSBURG...POTSDAM...GOUVERNEUR...NEWPORT...ISLAND POND... JOHNSON...STOWE...ST. JOHNSBURY...MONTPELIER...BRADFORD... RANDOLPH...ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL... RIPTON 739 AM EDT FRI SEP 19 2014 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE FREEZE WARNING FOR THE SAINT LAWRENCE VALLEY AND NORTHERN ADIRONDACKS OF NEW YORK...AND NORTH CENTRAL AND NORTHEAST VERMONT. TEMPERATURES WILL BE ON THE RISE THIS MORNING...ALLEVIATING THE THREAT OF FROST AND FREEZE CONDITIONS. $$ NYZ028-035-VTZ002-005-009-011-012-019-191245- /O.CAN.KBTV.FR.Y.0002.000000T0000Z-140919T1200Z/ EASTERN CLINTON-EASTERN ESSEX-WESTERN FRANKLIN-WESTERN CHITTENDEN- WESTERN ADDISON-WESTERN RUTLAND-WINDSOR-EASTERN RUTLAND- INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY... TICONDEROGA...ST. ALBANS...BURLINGTON...MIDDLEBURY...VERGENNES... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...EAST WALLINGFORD... KILLINGTON 739 AM EDT FRI SEP 19 2014 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE FROST ADVISORY FOR SOUTH CENTRAL VERMONT AND THE CHAMPLAIN VALLEY. TEMPERATURES WILL BE ON THE RISE THIS MORNING...ALLEVIATING THE THREAT OF FROST. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this freeze warning went out at Sep 18, 1:33 AM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Sep 18, 1:33 AM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
133 AM EDT THU SEP 18 2014
.SYNOPSIS...
A COLD FRONT ACROSS ONTARIO AND SOUTHWESTERN QUEBEC WILL TRANSLATE
SOUTHEASTWARD TONIGHT BRINGING A PERIOD OF CLOUDY CONDITIONS
OVERNIGHT INTO EARLY THURSDAY MORNING...ALONG WITH A FEW LIGHT RAIN
SHOWERS OR SPRINKLES...MAINLY OVER THE MOUNTAINS. WINDS TURN NORTHERLY
BEHIND THE FRONT RESULTING IN FALL-LIKE AFTERNOON TEMPERATURES ON
THURSDAY. STRONG HIGH PRESSURE BUILDS IN THURSDAY NIGHT AND
FRIDAY...SETTING UP A WIDESPREAD FROST THURSDAY NIGHT WITH
TEMPERATURES NEAR TO BELOW FREEZING IN MOST SECTIONS AWAY FROM
LAKE CHAMPLAIN. FAIR AND SEASONABLY COOL CONDITIONS CONTINUE ON
FRIDAY...FOLLOWED BY BREEZY AND WARMER WEATHER FOR SATURDAY.
&&
.NEAR TERM /UNTIL 7 AM THIS MORNING/...
AS OF 108 AM EDT THURSDAY...GOING FORECAST REMAINS IN GOOD SHAPE.
NO REAL CHANGES NEEDED...ONLY MINOR ADJUSTMENTS MADE TO HOURLY
PARAMETERS TO REFLECT LATEST CONDITIONS AND TRENDS. FRONT NOW
SOUTH OF OTTAWA OF OTTAWA AND MONTREAL...AND CONTINUES TO PUSH
SOUTH TOWARDS FORECAST AREA. WIDELY SCATTERED LIGHT RAIN
SHOWERS/SPRINKLES POSSIBLE OVER NORTHERN AREAS OVERNIGHT. CURRENT
POPS OF 20-30 PERCENT LOOK REASONABLE.
EARLIER DISCUSSION FROM 721 PM WEDNESDAY...
UPPER TROUGH AND SURFACE COLD FRONT CONTINUE TO APPROACH THE
REGION THIS EVENING WITH SOUTH/SOUTHWEST FLOW ACROSS THE AREA OUT
AHEAD OF THE FRONT...SHIFTING TO NORTH/NORTHWEST BEHIND FRONT IN
SOUTHERN CANADA. CLOUDS WILL INCREASE AREA-WIDE THIS EVENING WITH
A FEW SCATTERED RAIN SHOWERS POSSIBLE OVERNIGHT WITH FRONTAL
PASSAGE...AND THEN PERHAPS A FEW LINGERING INTO THURSDAY MORNING
WITH RESIDUAL MOISTURE AND NORTHWEST FLOW. FRONTAL PASSAGE TIMES
SHOULD BE AROUND 06Z IN THE SAINT LAWRENCE VALLEY...09Z CHAMPLAIN
VALLEY...AND THROUGH THE ENTIRE REGION BY 12Z. AREAS THAT START
CLEAR THIS EVENING WILL DROP RAPIDLY AT FIRST...BUT OVERALL
MINIMUM TEMPERATURES WON'T BE MET UNTIL LATE AFTER FRONT
PASSES...GENERALLY IN THE 40S FOR MOST.
&&
.SHORT TERM /7 AM THIS MORNING THROUGH FRIDAY NIGHT/...
AS OF 320 PM EDT WEDNESDAY...LOOK FOR A NORTHERLY WIND SHIFT AS
THE FRONT PASSES FROM NORTH TO SOUTH THROUGH THE REGION THURSDAY
MORNING. SKIES WILL GRADUALLY CLEAR BY EARLY THURSDAY AFTERNOON
BEHIND THE FRONT WITH INCREASING SUBSIDENCE. THE REINFORCING
SURGE OF COOL CANADIAN AIR WILL ALSO DRIVE DEWPOINTS DOWN INTO THE
UPR 30S THURSDAY AFTERNOON...SO IT WILL FEEL A BIT CRISP. HIGHS
THURSDAY OF MID-UPR 50S NRN AREAS...AND LOCALLY IN THE LOW-MID 60S
AROUND SPRINGFIELD VT WITH SOME DOWNSLOPE EFFECTS AND LATER
ARRIVAL OF LOW-LEVEL COLD AIR ADVECTION EAST OF THE GREEN MOUNTAINS.
CONDITIONS ARE IDEAL FOR A WIDESPREAD FROST/FREEZE EVENT THURSDAY
NIGHT...AS STRONG HIGH PRESSURE SETTLES SOUTHEASTWARD ACROSS THE
REGION FROM ONTARIO AND SWRN QUEBEC. 1000-500MB RH VALUES DROP
BELOW 30 PERCENT...AND ANTICIPATE GENERALLY CLEAR SKIES WITH LIGHT
WINDS. HAVE ISSUED A FREEZE WATCH FOR ALL ZONES EXCEPT GRAND ISLE
COUNTY (CHAMPLAIN ISLANDS)...WHERE THE MODERATING INFLUENCE OF THE
WARMER LAKE WATERS SHOULD LOCALLY PRECLUDE A FREEZE. TEMPS WILL
RANGE FROM 31-35F FOR MOST OF THE CHAMPLAIN VALLEY (JUST A FROST IN
SOME LOCATIONS NEAR THE LAKE)...AND GENERALLY MID 20S TO LOWER 30S
ELSEWHERE ACROSS NRN NY AND VERMONT. THE FREEZE WILL BE CLIMATOLOGICALLY
EARLY BY 1-2 WEEKS IN MANY AREAS OF CENTRAL/ERN VT AND THE ST.
LAWRENCE VALLEY OF NY. WILL ALSO SEE SOME LOCALLY DENSE NOCTURNAL
FOG IN THE FAVORED RIVER VALLEYS OF CENTRAL AND EASTERN VERMONT
AFTER 04Z FRIDAY. IT MAY TAKE UNTIL 14-15Z FRIDAY FOR THE FOG TO
DISSIPATE GIVEN EXPECTED STRENGTH OF THE NOCTURNAL INVERSION.
AFTER A FROSTY START WITH SOME VALLEY FOG...FRIDAY SHOULD FEATURE
RESPLENDENT BLUE SKIES AS SURFACE ANTICYCLONE REMAINS IN
CONTROL...DRIFTING SEWD ACROSS NORTHERN NEW ENGLAND INTO THE GULF OF
MAINE. WINDS WILL BECOME LIGHT SE-S DURING THE AFTERNOON HOURS. HIGH
TEMPERATURES WILL CONTINUE BELOW NORMAL BY SEVERAL DEGREES...WITH
HIGHS GENERALLY 55-60F IN MOST SECTIONS.
SURFACE HIGH ELONGATES FROM SW-NE EAST OF NEW ENGLAND WITH
INCREASING SOUTH TO SOUTHWEST WINDS DURING THE OVERNIGHT HOURS.
WILL PROBABLY NEED A LAKE WIND ADVISORY OVER LAKE CHAMPLAIN AS
WINDS REACH 20-25 KTS DURING THE PRE-DAWN HOURS. COMBINATION OF
INCREASING GRADIENT FLOW AND MID-UPPER CLOUDS MOVING IN FROM THE
WEST WILL KEEP TEMPERATURES ABOUT 10F WARMER THAN EXPECTED LOWS FOR
FRIDAY MORNING. LOWS FRIDAY NIGHT GENERALLY LOW-MID 40S. MAY STILL
SEE SOME PATCHY FOG IN THE DEEPER RIVER VALLEYS EAST OF THE
GREENS MOUNTAINS.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 313 PM EDT WEDNESDAY...THERE APPEARS TO BE A LITTLE MORE
AGREEMENT BETWEEN 12 UTC GLOBAL SOLUTIONS THAN PRIOR MODEL CYCLES.
INITIAL PERIOD OF MILDER THAN NORMAL TEMPS SATURDAY/SATURDAY NIGHT
BEFORE A STRONG COLD FRONT MOVES THROUGH LATE IN THE WEEKEND
USHERING IN COOLER THAN NORMAL TEMPS.
WARM FRONT ASSOCIATED WITH NORTHERN STREAM DISTURBANCE MOVING
ACROSS SPREADS ACROSS THE NORTH COUNTRY EARLY SATURDAY WITH CLOUDS
AND CHANCES FOR LIGHT SHOWERS. WARM-SECTOR AIRMASS ASSOCIATED WITH
850 MB TEMPS OF +13 TO +15C BECOMES BRIEFLY ENTRENCHED SATURDAY
NIGHT/SUNDAY...LEADING TO DAYTIME HIGHS NEARING THE MID 70S AND
LOWS IN THE 50S. PRIMARY FOCUS FOR POPS /LIKELY/ HOWEVER IS LATER
SUNDAY INTO SUNDAY NIGHT WITH COLD FRONTAL PASSAGE.
BELOW-NORMAL TEMPERATURES THEN EXPECTED FOR EARLY NEXT WEEK WITH
FRONTAL PASSAGE AS 850 MB TEMPS CRASH BACK TO THE +5 TO +7C RANGE
MONDAY NIGHT INTO TUESDAY UNDER NORTHWEST FLOW. BOTH GFS AND ECMWF
SHOW A SECONDARY SHORTWAVE DIVING SOUTHEASTWARD MONDAY INTO
TUESDAY...BUT COLD FRONT AND ASSOCIATED THERMAL GRADIENT SHIFTS FAR
ENOUGH EAST TO KEEP ANY SFC LOW DEVELOPMENT ALONG THE BOUNDARY
OFFSHORE. EARLIER 00Z ECMWF HAD SHOWN MORE DEVELOPMENT ALONG THE
SAGGING BAROCLINIC ZONE AND WAS MORE UNSETTLED THAN THE GFS. STRONG
RIDGE OF HIGH PRESSURE THEN BUILDS IN FOR TUESDAY/TUESDAY NIGHT WITH
THERMAL TROUGHING STILL IN PLACE ALOFT. PRIMARILY HAVE STUCK WITH
SUPERBLEND GUIDANCE THROUGH MIDWEEK.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
THROUGH 06Z FRIDAY...SURFACE COLD FRONT SHIFTING INTO THE REGION
EARLY THIS MORNING WITH SCT-OVC VFR CIGS AHEAD OF THE FRONT GRADUALLY
LOWERING TO MVFR FOR A BRIEF PERIOD BEHIND THE FRONT BEFORE RETURNING
TO VFR BY MID-DAY. CURRENT RADAR COVERAGE SHOWS WIDELY SCATTERED
SPRINKLES ALONG THE INTL BORDER WITH SURFACE OBS SHOWING NO
RESTRICTIONS TO VSBY. FEEL THIS WASN'T EVEN WORTH MENTIONING IN
THE TAF. HIGH PRESSURE BEGINS TO BUILD BACK INTO THE AREA THIS
AFTERNOON/EVENING WITH SKIES CLEARING OUT AFTER 00Z. LIGHT
SOUTH/SOUTHWEST FLOW SHIFTS TO NORTH/NORTHWEST (NORTHEAST FOR A
TIME AT PBG AND MSS) FOR THURSDAY FROM 5-10 KNOTS.
OUTLOOK 06Z FRIDAY THROUGH MONDAY...
06Z FRIDAY THROUGH 12Z SUNDAY...MAINLY VFR UNDER HIGH PRESSURE. IFR
IN EARLY MORNING FOG ALSO LIKELY EACH NIGHT...MAINLY FOR KSLK AND
KMPV.
12Z SUNDAY THROUGH 12Z MONDAY...VFR TRENDING TO MVFR IN SHOWERS
FROM WEST TO EAST AS A COLD FRONT TRACKS THROUGH THE REGION.
12Z MONDAY THROUGH 00Z TUESDAY...MORNING MVFR WITH LINGERING POST-
FRONTAL SHOWERS POSSIBLE...TRENDING TO VFR LATE IN THE DAY AS HIGH
PRESSURE RETURNS.
&&
.CLIMATE...
AS OF 150 PM EDT WEDNESDAY...
FOLLOWING ARE THE RECORD LOWS FOR FRIDAY MORNING SEPT 19TH. GIVEN
THE EXPECTED BLAST OF CHILLY AIR, WE MAY BE APPROACHING RECORDS AT
SOME LOCATIONS.
LOCATION...............RECORD...YEAR
MT MANSFIELD (MMNV1)...24F 1979
RUTLAND (RUTV1)........27F 1990
MONTPELIER (MPV).......29F 1959
ST JOHNSBURY (SJBV1)...29F 1943
MASSENA (MSS)..........30F 2008
BURLINGTON (BTV).......32F 1959
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...FREEZE WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR
VTZ002>012-016>019.
NY...FREEZE WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR
NYZ026>031-034-035-087.
&&
SYNOPSIS...BANACOS
NEAR TERM...RJS/MUCCILLI
SHORT TERM...BANACOS
LONG TERM...LOCONTO
AVIATION...LAHIFF
CLIMATE...NASHHazardous weather outlook, Sep 17, 3:09 PM EDT, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 309 PM EDT WED SEP 17 2014 NYZ026>031-034-035-087-VTZ002>012-016>019-181915- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 309 PM EDT WED SEP 17 2014 ...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. POTENTIAL FOR WIDESPREAD FROST/FREEZE CONDITIONS THURSDAY NIGHT INTO EARLY FRIDAY. WILL LIKELY NEED FREEZE WARNINGS FOR MOST SECTIONS...EXCEPT FROST ADVISORY FOR THE CHAMPLAIN VALLEY WHERE THE MODERATING INFLUENCE OF THE WARMER LAKE WATERS SHOULD PRECLUDE A FREEZE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VTZ001-181915- GRAND ISLE- 309 PM EDT WED SEP 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED FROST IS POSSIBLE ACROSS THE CHAMPLAIN ISLANDS THURSDAY NIGHT...WITH LOW TEMPERATURES IN THE MID 30S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 3:22 AM EDT | Frost Advisory | BTV | Addison, Chittenden, Franklin, Rutland | 28 hr |
Nearby
Freeze Warnings in Vermont, 2014Freeze Warnings in New York, 2014Every freeze warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.